MAUDE Adverse Event Report: ALPHATEC SPINE INC REDUCTION SCREW EXTENDER (STAINLESS STEEL); LXH

ALPHATEC SPINE INC REDUCTION SCREW EXTENDER (STAINLESS STEEL); LXH
Model Number 73772
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation of the returned instrument found no manufacturing, processing or design related irregularities.The instrument was found to be properly manufactured and released in accordance with the device master record.A previous investigation found that the failure mode observed in this type of event, is due to imparting excessive torsional loads to the mating instrument (reducer) during the rod reduction maneuver.Excessive load can be applied due to a tolerance gap condition between the reducer and extenders.The over-torque observation was corroborated by the two design interface analyses (dias) that were performed on the reducer/screw extender interfaces.
 
Event or Problem Description
Both tabs of the screw extender were broken during the surgery.The surgeon heard a click when inserting the reducer but continued inserting the set screw.Then driver could not go in depth and the surgeon tried extending the item outward, but something was interfering.When removing the screw extender after final tightening, the tabs were found broken.All broken fragments were retrieved and no residual parts remain in the patient's body.

Brand Name
REDUCTION SCREW EXTENDER (STAINLESS STEEL)
Common Device Name
LXH
Manufacturer (Section D)
ALPHATEC SPINE INC
5818 el camino real
carlsbad CA 92008
MDR Report Key9109654
Report Number2027467-2019-00048
Device Sequence Number10902820
Product Code LXH
UDI-Device Identifier00840967192901
UDI-Public(01)00840967192901(10)6799802
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number73772
Device Catalogue Number73772
Device Lot Number6799802
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/26/2019
Initial Report FDA Received Date09/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;